Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 31, 1996, 12:36 PM EST for Leon County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 1996, 12:36 PM EST (17:36 UTC)
- Expired
- Mar 31, 1996, 1:30 PM EST
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -394 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTLH 311740 RRA SVRTLH FLC073-311830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1236 PM EST SUN MAR 31 1996 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHERN LEON COUNTY AT 1235 PM EST WEATHER RADAR INDICATED A SEVERE THUNDERSTORM ON THE GADSDEN-LEON COUNTY LINE ABOUT 7 MILES WSW OF MIDWAY MOVING EAST-NORTHEAST AT 35 MPH. THE STORM WILL MOVE ACROSS NORTHERN LEON COUNTY DURING THE NEXT 45 MINUTES. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:30 AM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 10:30 AM EST, 2 hours 6 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161-310900- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EST SUN MAR 31 1996 NO SIGNIFICANT CHANGES TO PREVIOUS PACKAGE. WSR-88D CURRENTLY SHOWING ONLY ISOLATED SHOWERS OVER THE LAND AREAS... WITH MOST OF THE THUNDERSTORM ACTIVITY OVER THE GULF WATERS. THE TRAILING EDGE OF THE LOW CLOUD MASS HAS REACHED S MISSISSIPPI AND EXPECT BKN CLDS WL CONT OVER FA MOST OF AFTN. #4
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 12:48 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.